Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 237, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 3, 2006, 11:46 PM EDT for Crawford County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 11:46 PM EDT (03:46 UTC)
- Expired
- Jul 4, 2006, 12:38 AM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, OH
The radar
The Cleveland radar (KCLE), 113 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 6:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 040347
SVRCLE
OHC033-040445-
/O.NEW.KCLE.SV.W.0237.060704T0346Z-060704T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1146 PM EDT MON JUL 3 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTH CENTRAL OHIO
* UNTIL 1245 AM EDT
* AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF BUCYRUS...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE CRESTLINE AND BUCYRUS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4084 8308 4085 8283 4086 8282 4086 8275
4075 8274 4074 8276 4074 8287 4071 8300
4071 8311 4082 8311
$$
MRD2 follow-up statements
000
WWUS51 KCLE 040404
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1204 AM EDT TUE JUL 4 2006
OHC033-040445-
/O.CON.KCLE.SV.W.0237.000000T0000Z-060704T0445Z/
CRAWFORD OH-
1204 AM EDT TUE JUL 4 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM EDT FOR
CRAWFORD COUNTY...
AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR NORTH ROBINSON...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRESTLINE...
LAT...LON 4084 8308 4085 8283 4086 8282 4086 8275
4075 8274 4074 8276 4074 8287 4071 8300
4071 8311 4082 8311
$$
MRD000
WWUS51 KCLE 040438
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1237 AM EDT TUE JUL 4 2006
OHC033-040447-
/O.CAN.KCLE.SV.W.0237.000000T0000Z-060704T0445Z/
CRAWFORD OH-
1237 AM EDT TUE JUL 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...
THE STORM WEAKENED AND MOVED OUT OF THE COUNTY.
LAT...LON 4084 8308 4085 8283 4086 8282 4086 8275
4075 8274 4074 8276 4074 8287 4071 8300
4071 8311 4082 8311
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:50 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 3, 9:50 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 950 PM EDT MON JUL 3 2006 .SHORT TERM (TONIGHT)... NO MAJOR CHANGES PLANNED AT THE MOMENT. CONVECTION APPEARS TO BE HAVING A TOUGH TIME GETTING GOING THIS EVE. MESOANALYSIS SHOWING QUITE A BIT OF CONVECTIVE INHIBITION (CIN) OVR NRN OH WHICH HAS LIMITED SURFACE BASE STORMS. HOWEVER...MODELS CONT TO ADVERSTISE A DECENT WLY LOW LEVEL JET DEVELOPING OVERNIGHT. THIS COULD CAUSE ELEVATED STORMS TO DEVELOP. STORMS JUST S OF FORECAST AREA FIRST SIGN THAT THIS JET COULD BE INDEED DEVELOPING. NOT SURE HOW MUCH SVR WX THERE WILL BE OVERNIGHT BUT LOCALLY HEAVY RAINS A GOOD BET. WILL CONT TO MONITOR STORMS BUT DO EXPECT COVERAGE TO INCR NEXT FEW HOURS. NO OTHER CHANGES PLANNED AT THE MOMENT. && .PREV SHORT TERM(TONIGHT THROUGH THURSDAY NIGHT)... JUST WATCHING THE COLD FRONT TO THE NORTH. THE CIRRUS BLOWOFF FROM THE STORMS THIS MORNING KEPT TEMPERATURES DOWN AND THIS WILL HELP TO SLOW DOWN THE THREAT OF SEVERE WEATHER. SOME OPEN AREA OVER THE EXTREME SOUTHERN AREA MAY CAUSE SOME ISOLATED THUNDERSTORMS THROUGH 6 PM. THE FORECAST AREA WILL BE IN THE RRQ OF THE JET AND SOME SEVERE IS STILL POSSIBLE AS THE SHORT WAVE OVER WISCONSIN DROPS SOUTH. THINGS SHOULD START DEVELOPING RAPIDILY OVER IL...WI AND IA BY 23Z. COMTEMPLATED A FLASH FLOOD WATCH FOR PARTS OF THE FORECAST AREA...IT WILL BE CLOSE BUT WITH THE COLD FRONT MOVING THE PRECIPITATION MAY CONTINUE TO PUSH SOUTH AND KEEP THE HEAVY RAIN AWAY FROM ONE AREA...THIS NEEDS TO BE MONITORED. AS THE AIRMASS DESTABILIZED AND WITH SOME SHEAR THE THREAT OF SEVERE LOOKS REASONABLE. FORECAST IS STILL TOUGH FOR TUESDAY AS GFS IS SLOWER IN PUSHING IN THE DRIER AIR...ATTM GOING WITH WRK/NAM THAT THINGS WILL TRY TO DRY OUT FROM THE NORTH. MODELS TRY TO HINT AT LITTLE VORT MAXES COMING DOWN IN THE NORTHWEST FLOW WEDNESDAY AND THURSDAY...ATTM KEPT IT DRY BUT IT WILL HAVE TO BE MONITORED. GUIDANCE TEMPERATURES LOOK GOOD. && .LONG TERM (FRI THRU MON)... HIGH PRESSURE TO BE IN CONTROL THROUGH SUNDAY AND AS THE HIGH MOVES EAST. TEMPERATURES ALOFT WILL SLOWLY WARM. A TROUGH/FRONT MAY BE IN THE AREA MONDAY WITH SOME TIMING UNCERTAINITY WILL JUST GO WITH A 20 POP. GUIDANCE TEMPERATURES LOOK GOOD. && .AVIATION(18Z-18Z)... ONCE AGAIN IT LOOKS LIKE A RND OF CONVECTION THIS AFTN AND EVE WITH SOME LINGERING TNGT THEN ANOTHER RND MIDDAY TUE. MODELS ALL DIFFER ON WHERE CLUSTER OF MORE WIDESPREAD SHRA/TSRA WL BE THIS AFTN THRU TUE. HI DEBRIS CLOUD OUTFLOW FM CONVECTION NR FDY SHUD HELP TO KP NERN AREA MORE STABLE THIS AFTN BUT BY EVE SOME SCT ACTIVITY CUD DVLP...SO WL LIKELY ONLY CHASE IMMINENT TSRA IN TAFS THEN USE VCNTY OR JUST MENTION CB FOR REST OF TAF TIME PD. ON TUE...THINK CDFNT MOVG SE ACRS AREA SHUD BE FAR ENUF INLAND TO KP MOST OF THE CONVECTION LIMITED TO FDY...MFD...CAK AND YNG BY MIDDAY HRS WHEN NEW RND OF DIURNAL BGNS TO DVLP. PROB WL SEE MVFR FOG REDEVELOP TNGT. && .AVIATION(00Z-24Z)... THE BOUNDARY IS CURRENTLY JUST SOUTH OF THE FORECAST AREA. THE 21Z RUC SUGGESTS THAT THIS BOUNDARY WILL MOVE NORTH THIS EVENING...WHICH WILL ALLOW SHOWERS AND STORMS TO MOVE INTO THE FORECAST AREA THIS EVENING AND SPREAD EAST OVERNIGHT. TOUGH CALL ON HOW STRONG THE STORMS WILL BE AS THE CELLS NR KGUS HAVE SEEMED TO DIMINISH...LIKELY DUE TO RUNNING INTO SOME STABLE AIR JUST WEST OF THE OH/IN BORDER. ALL MODEL INDICATIONS SUGGEST THAT STORMS WILL INTENSIFY OVER THE WEST THIS EVENING DUE TO A RAPID INCREASE OF THE LLJ...BUT EVEN THIS IS UNCLEAR AS THE MODELS DO NOT HAVE A GOOD HANDLE ON THE LOW LVL THERMODYNAMIC PROFILE. FOR NOW...HAVE OPTED TO GO WITH STORMS MOVING INTO FDY AND TOL AROUND 03Z AND THEN JUST SHOWERS SPREADING EAST TO YNG BY 06Z. WL KEEP ERI DRY TONIGHT DESPITE THE MODEL SUGGESTING CONVECTION MOVING ACROSS THAT SITE. ONCE THE PCPN MOVES OUT...EXPECT CONDITIONS TO LOWER TO MVFR CIGS AND IFR VSBYS. IT SHOULD START TO DRY OUT TUESDAY...BUT IT WILL BE UNSTABLE AGAIN IN THE AFTN WITH ANOTHER BOUNDARY MOVING THRU. HAVE OPTED TO INCLUDE PROB30 TSRA FOR ALL SITES AFTER 18Z. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KUBINA PREV SHORT TERM...KIELTYKA LONG TERM...KIELTYKA AVIATION...MRD
Hazardous weather outlook, Jul 3, 6:19 AM EDT, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 619 AM EDT MON JUL 3 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-041200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 619 AM EDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND SLOWLY MAKE THEIR WAY ACROSS THE OUTLOOK AREA BY LATE TONIGHT. THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT TUESDAY AFTERNOON. THESE STORMS MAY BECOME STRONG TO SEVERE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF STORMS DEVELOP AND BECOME SEVERE. LEINS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:43 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 4, 1:47 AM EDT | Special Marine Warning | CLE | 118 min | |
| Jul 4, 1:47 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 58 min |
| Jul 4, 1:56 AM EDT | Severe Thunderstorm Warning | CLE | Huron | 53 min |
| Jul 4, 2:14 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 54 min |
| Jul 4, 3:19 AM EDT | Special Marine Warning | CLE | 86 min | |
| Jul 4, 3:30 AM EDT | Special Marine Warning | CLE | 90 min | |
| Jul 4, 4:42 PM EDT | Tornado Warning | CLE | Mahoning | 48 min |
| Jul 4, 4:44 PM EDT | Tornado Warning | CLE | Portage | 16 min |
| Jul 4, 7:58 PM EDT | Tornado Warning | CLE | Portage | 62 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.